Alert archive / Kentucky / Frost Advisories in 2017

Frost Advisory 2, NWS Louisville, KY

May 7, 20179 counties in Kentucky

NWS Louisville, KY issued this frost advisory at May 7, 2017, 2:43 AM EDT for 9 counties in Kentucky. It took effect at May 8, 2017, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 7, 2017, 2:43 AM EDT (06:43 UTC)
In effect from
May 8, 2017, 2:00 AM EDT
Expired
May 8, 2017, 8:00 AM EDT
In force
6 hr
Issued by
NWS Louisville, KY

Counties Bourbon County, KY, Clark County, KY, Fayette County, KY, Garrard County, KY, Harrison County, KY, Jessamine County, KY, Madison County, KY, Nicholas County, KY, Scott County, KY

The radar

The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1697 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

629 
WWUS73 KLMK 070643
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
243 AM EDT Sun May 7 2017

...FROST ADVISORY TONIGHT...

HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT...BRINGING CALM
WINDS, DRY AIR AND MOSTLY CLEAR SKIES. THIS WILL ALLOW
TEMPERATURES TO FALL INTO THE LOW TO MID 30S.

KYZ036-037-041>043-048-049-056-057-072200-
/O.NEW.KLMK.FR.Y.0002.170508T0600Z-170508T1200Z/
Scott-Harrison-Fayette-Bourbon-Nicholas-Jessamine-Clark-Garrard-
Madison-
Including the cities of Georgetown, Cynthiana, Lexington, Paris, 
Carlisle, Nicholasville, Winchester, Lancaster, and Richmond
243 AM EDT Sun May 7 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

The National Weather Service in Louisville has issued a Frost
Advisory, which is in effect from 2 AM to 8 AM EDT Monday. 

* TEMPERATURE...Low to Mid 30s. 

* IMPACTS...Sensitive vegetation may be harmed or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
2 follow-up statements
683 
WWUS73 KLMK 071919
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
319 PM EDT Sun May 7 2017

...Frost Advisory Tonight...

High pressure will settle over the region tonight, bringing calm
winds and mostly clear skies. This will allow temperatures to fall
into the low to mid 30s.

KYZ036-037-041>043-048-049-056-057-080900-
/O.CON.KLMK.FR.Y.0002.170508T0600Z-170508T1200Z/
Scott-Harrison-Fayette-Bourbon-Nicholas-Jessamine-Clark-Garrard-
Madison-
Including the cities of Georgetown, Cynthiana, Lexington, Paris, 
Carlisle, Nicholasville, Winchester, Lancaster, and Richmond
319 PM EDT Sun May 7 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

* TEMPERATURE...Low to Mid 30s.

* IMPACTS...Sensitive vegetation may be harmed or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

EER
227 
WWUS73 KLMK 080418
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1218 AM EDT Mon May 8 2017

...Frost Advisory This Morning...

KYZ036-037-041>043-048-049-056-057-081200-
/O.CON.KLMK.FR.Y.0002.170508T0600Z-170508T1200Z/
Scott-Harrison-Fayette-Bourbon-Nicholas-Jessamine-Clark-Garrard-
Madison-
Including the cities of Georgetown, Cynthiana, Lexington, Paris, 
Carlisle, Nicholasville, Winchester, Lancaster, and Richmond
1218 AM EDT Mon May 8 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURE...Falling to the mid 30s by daybreak.

* IMPACTS...Sensitive vegetation may be harmed or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

RJS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at May 7, 1:12 AM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 7, 1:12 AM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
112 AM EDT Sun May 7 2017

...Updated Aviation Discussion...

.Short Term...(This evening through Sunday night)
Issued at 252 PM EDT Sat May 6 2017

The area of widespread rain from this morning has moved into eastern
KY with much of the region now dry. However, scattered showers have
started to pop up across southern IN. These will move southeast
across central KY into the early evening hours. A few rumbles of
thunder will be possible with these storms, though none is currently
showing up. In addition, freezing levels are around 5000-6000 feet
so some graupel or small hail is possible if a bit stronger storm
can get going.

The showers will move out this evening with clearing skies in their
wake. With the chilly airmass in place temperatures are expected to
drop into the mid 30s to lower 40s. The best chance for some patchy
frost will be in the Bluegrass region of KY where temps will be the
coolest. However, winds will be the highest in this location as
well, so widespread frost is not expected.

Sunday will feature mostly sunny skies and temperatures rising into
the 60s as high pressure builds in. This high pressure will be
overhead Sunday night. However, temps do look to be a degree or two
warmer than tonight. Thus, despite light to calm winds, only patchy
frost in portions of southern IN and the Bluegrass region is
expected once again.

.Long Term...(Monday through Saturday)
Issued at 304 PM EDT Sat May 6 2017

The long term period will start out with a deep trough over the
eastern CONUS. Over the lower Ohio Valley we will be in a northwest
flow aloft. The trough will slowly lift out through mid week and
weak ridging will develop over our region.

Monday will start out dry, but a wave diving through the
northwesterly flow will bring a chance for rain from the afternoon
into the overnight hours. The area of rain will lift to the north
through Tuesday as the ridging aloft begins to build in and most
should be dry Tuesday night.

A quasi-stationary frontal boundary will set up across the northern
portion or just to the north of the forecast area from Wednesday
into Thursday. Most of the region will be on the warm side of this
boundary with temperatures rising into the 70s to around 80 and
dewpoints in the upper 50s to lower 60s. Soundings indicate we
should get moderately unstable both Wednesday and Thursday
afternoons, though wind shear is expected to be weak. Still,
thunderstorms will be possible each afternoon and evening.

For the end of the week a strong shortwave trough will approach and
cross through the region. High pressure then looks to build in for
the first half of the weekend bringing drier weather. After another
day in the 70s on Thursday, Friday and Saturday look to be a bit
cooler with highs in the 60s.

&&

.Aviation...(06Z TAF Issuance)
Issued at 110 AM EDT Sun May 7 2017

Should be a VFR forecast all locations. Only hitch may be some
shallow ground fog around daybreak at BWG, where the dewpoint
currently is higher than at the other sites. High pressure will
continue to build in from the west today, providing some gusty west
winds in the late morning and afternoon periods, and then light and
variable winds overnight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...EER
Long Term....EER
Aviation...RJS
Hazardous weather outlook, May 6, 3:22 PM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
322 PM EDT Sat May 6 2017

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-071930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
322 PM EDT Sat May 6 2017 /222 PM CDT Sat May 6 2017/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered showers and isolated thunderstorms are expected this
afternoon and early evening. Some small hail will be possible with
the stronger showers.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There will be off and on chances for thunderstorms Monday through
Friday. The best chance for storms will be on Wednesday and Thursday
afternoons. Brief heavy rainfall and gusty winds may accompany any
thunderstorm.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any instances of hail this afternoon and
evening.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

EER

Nearby

Frost Advisories in Kentucky, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.